MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802114
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the temperature module was failing.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.Per the field service representative (fsr), although the light emitting diode (led) was green, it was confirmed that one of the channels of the module would not read a temperature value.The other channel worked properly.During laboratory analysis, the product surveillance technician (pst) connected the temperature module to lab use only (luo) testing equipment.The led light was green and verification/release testing was performed on the blue and red channels.The blue channel performed as expected.The red channel failed testing.It was determined that the red channel on the temperature module was defective as three solder joints on a connector were released from the circuit board.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Additional information was received stating that the issue happened during cardiopulmonary bypass (cpb).There was no delay.Per clinical review: on (b)(6) 2021, the perfusionist experienced a problem with the cardioplegia temperature no longer functioning while on cpb.The manufacturer's clinical specialist spoke with the perfusionist immediately after the case to troubleshoot the problem and it was determined that one of the input plugs on the module had failed, but the module itself was not showing an indication of the failure.It was also realized that the team had a spare temperature module already plugged into the network interface card (nic) panel.The manufacturer's clinical specialist walked the perfusionist through assigning the spare module in their heart lung machine (hlm) configuration so that the cardioplegia temperature cable could be plugged into it for future use.It was confirmed that the cardioplegia temperature was functional with the replacement module and the perfusionist set the defective module aside to be returned.The procedure was completed successfully, with no delay, no change out, and no blood loss.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key12513352
Report Number1828100-2021-00340
Device Sequence Number1113370
Product Code DTQ
UDI-Device Identifier00886799000748
UDI-Public(01)00886799000748(11)171204
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802114
Device Catalogue Number802114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1